Texas, 2025

Flash Flood in Texas, June 12, 2025

June 12, 2025 · NWS SHV · 1 event in 1 county or zone

An axis of training thunderstorms containing localized 3-4 inch per hour rainfall rates occurred along a well defined cold pool across parts of Central Texas and more isolated into parts of East Texas on the morning of June 12th. These thunderstorms resulted in localized heavy rainfall amounts across parts of Cherokee County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An axis of training thunderstorms containing localized 3-4 inch per hour rainfall rates occurred along a well defined cold pool across parts of Central Texas and more isolated into parts of East Texas on the morning of June 12th. These thunderstorms resulted in localized heavy rainfall amounts across parts of Cherokee County. Thunderstorm inflow was characterized by 1500-3000 J/kg of MLCAPE, minimal CIN, 2-2.25 inch precipitable water values. As a result, this environment continued to foster even more thunderstorms upwind of the primary complex, which began to train given the parallel orientation of the steering flow to the cold pool and led to an isolated flash flooding report in Cherokee County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 12, 5:23 AM CST, 5 hours 7 minutes earlier.

Area forecast discussion, Jun 12, 5:23 AM CST, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
623 AM CDT Thu Jun 12 2025

...New AVIATION...

.SHORT TERM...
(Thursday through Friday)
Issued at 319 AM CDT Thu Jun 12 2025

After yesterday's round of heavy rainfall and numerous instances
of flash flooding, a quick glance at regional radar imagery shows
we are likely in store for a repeat performance today as the next
round of convection is quickly approaching from the west. Expect
this next round of showers and thunderstorms to likewise produce
additional heavy rainfall and only exacerbate the ongoing flooding
concerns across the vast majority of the region. Given that PWATs
continue to hover around 2 inches, very efficient rain production
should yield another 1-2 inches on average for today across the
existing Flood Watch area with isolated higher totals possible.
For this reason, have left the Flood Watch intact with a current
expiration time of 7 PM this evening and will defer to future
shifts on any possible extensions/expansions in time and spatial
area based on how events unfold later today.

The reason we can't quite rule out pushing the Flood Watch out a
bit later is due to the very slow-moving trough that encompasses
much of the Southern Plains. As it continues to eject NE toward
the middle Red River Valley and into the Ozarks through the next
24-36 hours, convection will likely persist across our region even
if rainfall rates/additional amounts gradually begin to drop off
later tonight into Friday as stronger upper forcing is displaced
farther NE. Regardless, any additional rainfall beyond what has
already occurred up to this point, will certainly be problematic
for areas contained within the Flood Watch.

Additionally, more hydrologic response to the additional rainfall
expected during this short-term period will continue to send our
area lakes and rivers higher and extend future crests out through
this weekend or well beyond that into next week in most cases. So
this is another concern that we will be closely monitoring as we
close out the week on Friday and look ahead to the weekend.

/19/

&&

.LONG TERM...
(Friday Night through Thursday)
Issued at 319 AM CDT Thu Jun 12 2025

As previous long-term discussions have suggested recently, modest
rain chances are expected to persist through at least the weekend
even as the base of the upper trough axis shifts more to the NE.
That means the trough will still be the dominant player in terms
of the placement of upper-level features with the pattern still
keeping the ridge well to our west. As a result, upward forcing
combined with diurnal instability will promote daily convection
across the region with the greatest coverage likely occurring
during the afternoon and early evening hours of peak heating.

Fortunately, it appears that additional rainfall amounts through
this weekend will be on the lighter side given the more scattered
variety of convection as compared to the more widespread nature
of moderate to heavy rainfall we've experienced more recently.
Convective trends through much of next week should continue favor
slightly less convection overall while temperatures begin to trend
higher and closer to seasonal averages for mid June, owing to the
upper ridge to our west becoming slightly more influential across
the Southern Plains.

/19/

&&

.AVIATION...
(12Z TAFS)
Issued at 622 AM CDT Thu Jun 12 2025

For the 12/12Z TAFs, a large area of heavy rainfall with embedded
thunder is progressing into our east Texas airspace at this hour,
with impacts imminent at KTYR and KLFK. Similarly to yesterday, this
complex of storms and heavy rainfall will move north and eastward,
overspreading the entire ArkLaTex through the course of the day.
Deterioration to MVFR and IFR CIGs and VIS reflected in prevailing
groups based on the latest timing estimates, with SHRA and TSRA
to reflect precip impacts. Southeast winds will continue through
the night at less than 5 kts, increasing to 5 to 10 kts sustained
during the day with gusts of up to 20 kts possible.

/26/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 319 AM CDT Thu Jun 12 2025

While any severe thunderstorms should be mostly isolated today,
spotter assistance may be needed for additional rounds of heavy
rainfall and flash flooding across the region through early this
evening.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  71  89  75 / 100  70  60  20
MLU  88  73  89  73 /  80  60  80  30
DEQ  77  67  83  69 / 100  60  60  40
TXK  79  71  87  73 / 100  70  60  40
ELD  82  68  86  69 /  90  80  80  40
TYR  79  70  88  75 / 100  40  40  10
GGG  78  68  88  72 / 100  60  50  20
LFK  80  71  90  74 / 100  60  60  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through this evening for ARZ050-051-059>061-070>073.

LA...Flood Watch through this evening for LAZ001>004-010>012-017-018.

OK...Flood Watch through this evening for OKZ077.

TX...Flood Watch through this evening for TXZ096-097-108>112-124>126-
     136>138-149>153-165>167.

&&

SHORT TERM...19
LONG TERM....19
AVIATION...26

In the hours before

Special weather statement, Jun 12, 4:57 AM CST, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
557 AM CDT Thu Jun 12 2025

TXZ165-121130-
Angelina TX-
557 AM CDT Thu Jun 12 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN ANGELINA COUNTY THROUGH
630 AM CDT...

At 556 AM CDT, Doppler radar was tracking a strong thunderstorm near
Apple Springs, moving north at 30 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Lufkin, Diboll, Hudson, Burke, Redland, Clawson, and Central.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3115 9485 3118 9485 3121 9487 3123 9486
      3126 9490 3128 9488 3130 9490 3132 9490
      3134 9491 3134 9496 3138 9495 3141 9499
      3143 9499 3142 9463 3113 9479
TIME...MOT...LOC 1056Z 187DEG 26KT 3122 9488

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

26
Special weather statement, Jun 12, 5:19 AM CST, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
619 AM CDT Thu Jun 12 2025

TXZ136-149-150-121215-
Cherokee TX-Smith TX-Rusk TX-
619 AM CDT Thu Jun 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SMITH...NORTHWESTERN RUSK AND
NORTHWESTERN CHEROKEE COUNTIES THROUGH 715 AM CDT...

At 619 AM CDT, Doppler radar was tracking a strong thunderstorm near
Reese, or 10 miles west of Jacksonville, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tyler, Jacksonville, Whitehouse, Lindale, Overton, Bullard, Troup,
New London, Arp, Mount Selman, Mixon, Turnertown, Reese, Maydelle,
Lake Palestine, New Summerfield, Noonday, New Chapel Hill, Cuney, and
Teaselville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3257 9548 3231 9483 3173 9536 3175 9536
      3176 9540 3182 9540 3185 9544 3193 9542
      3196 9545 3199 9545 3201 9543 3205 9542
      3206 9544 3209 9543 3215 9548 3218 9546
      3223 9549 3230 9545 3236 9545 3244 9554
TIME...MOT...LOC 1119Z 206DEG 28KT 3199 9544

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

19
Special weather statement, Jun 12, 5:22 AM CST, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
622 AM CDT Thu Jun 12 2025

TXZ149-150-152-165-121215-
Cherokee TX-Angelina TX-Nacogdoches TX-Rusk TX-
622 AM CDT Thu Jun 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN RUSK...NORTHWESTERN
NACOGDOCHES...NORTHWESTERN ANGELINA AND SOUTHEASTERN CHEROKEE
COUNTIES THROUGH 715 AM CDT...

At 622 AM CDT, Doppler radar was tracking a strong thunderstorm over
Pollok, or 11 miles northwest of Lufkin, moving north at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Nacogdoches, Wells, Pollok, Sacul, New Salem, Douglass, Trawick,
Cushing, Mount Enterprise, Reklaw, Glenfawn, Lilbert, Linwood,
Looneyville, Laneville, and Redland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3142 9472 3143 9500 3197 9498 3197 9460
TIME...MOT...LOC 1122Z 187DEG 28KT 3144 9487

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

19
Local storm report, Jun 12, 8:13 AM CST, 2 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
913 AM CDT Thu Jun 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     Flash Flood      4 ESE Idabel            33.88N 94.76W
06/12/2025                   McCurtain          OK   Public

            Report from the public of Flash Flooding at
            Living Land Road at the Corner of Marble
            Valley Road with video.

&&

BT

The radar

The Shreveport radar (KSHV), 139 km away, was scanning. The volume nearest the first event began at 16:32 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Cherokee

When
June 12, 10:30 AM CST
Where
Cherokee County, 2.83 mi SSW of Tecula to 2.76 mi SSE of Tucula
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.980, -95.210

Flash flooding reported with County Road 4211 closed due to water over the road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272222.